| Catalog Number |
0800 |
| Health Effect - Clinical Codes |
Pain (1994); Partial thickness (Second Degree) Burn (2694)
| Date of Event |
11/23/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information obtained: was there anything between patient and pad? the operation table had been verified.No anomalies were found.The coagulation mattress was below, no vial damage.The mattress was placed below the back, +/- 30cm above the gluteal region.The upper heating mattress gave the normal temperature (note, this mattress had been tested for 20 minutes on the max temp and there was no harmful heat).An intermediate sheet was lying on top of the heating mattress.A regular sheet was placed on the intermediate sheet.This one was humid around the gluteal area.There was also a slight discoloration of the sheet at the level of the upper leg.This was probably due to leakage of iso-betadine dermicum.No alcohol disinfection was used."where" there any generator alert screens to suggest that there was an issue with rem? not mentioned.Are photos available? not provided.How were the burns addressed? patient stayed in the hospital until (b)(6) 2018.Afterwards, he could go home with home care: wound care for the ssg at the right arm and the gluteal burn wound.There was frequent contact with the home nurse and the surgeon.During the post-op period, blisters developed at the level of the gluteal wounds.The started to act like a burn wound.Local wound care was prescribed.On (b)(6) 2018: the patient was hospitalized again for pain treatment and wound care.A good healing of the wound at the right fore arm was ongoing.Progressive demarcation of the gluteal burn wound.On (b)(6) 2018: clear demarcation of the gluteal burn wounds.A t.E.Of the burn wound was executed under anesthesia.A rigorous control of the position, pressure points, disinfection, humidity and coagulation took place during the procedure.No anomalies during the procedure.Hg was applied.Classic post-op follow-up.On (b)(6): hg had been replaced by ag.
Event or Problem Description
It was reported that post-op a procedure, the patient had a chemical burn wound on the right fore arm (msds caustic 19% naoh bulk).There were bilateral gluteal burns after use of dwn coagulation device in combination with force fx "metronic" + m2k09 (lot 163908).Surgeon had to stop the surgery and treat the burns.A conservative treatment was initially suggested.On (b)(6) 2018 the surgeon was informed about the issue by tele-medicine (pictures + description of the incident).On (b)(6) 2018 there was a consultation and on (b)(6) the decision was made to have the partial excision and closure + partial te and ssg.The procedure was executed as intended; however, post-op the patient mentioned that he had pain in bilateral gluteal.Inspection showed 2 red, swollen zones at the level of the buttocks.The skin was rinsed and flaminal was added.Pain medication was provided by the anesthetist.Patient stable, but has pain.
Additional Manufacturer Narrative
(b)(4).Date sent: 1/25/2019.Investigation summary: 1 each pad 0800 s/n (b)(4 and 2 each m2k-09 lot 163908 and one unknown lot number.No abnormalities were observed during visual inspection.The pad and 2 returned m2k-09 cables passed functional testing.The complaint is not confirmed.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.
Additional Manufacturer Narrative
(b)(4).Date sent: 2/22/2019.Additional information: what is a coagulation mat? coagulation mattress = returned item.